Alert archive / Texas / Flash Flood Warnings in 2004

Flash Flood Warning 180, NWS Austin/San Antonio, TX

June 27, 2004Burnet County, Llano County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jun 27, 2004, 4:00 PM CDT for Burnet County, Llano County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2004, 4:00 PM CDT (21:00 UTC)
Expired
Jun 27, 2004, 7:00 PM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

Counties Burnet County, TX, Llano County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 9.0 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2004-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1028 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2004-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1028 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
769 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 272100
FFWSAT
TXC053-299-280000-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
400 PM CDT SUN JUN 27 2004

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
  BURNET
  LLANO

* UNTIL 700 PM CDT

* AT 400 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM 15 MILES SOUTHWEST OF SUNRISE
  BEACH VILLAGE...OR ABOUT 16 MILES SOUTHWEST OF KINGSLAND...MOVING
  NORTHEAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE TOW...MEADOWLAKES...MARBLE
  FALLS...LLANO...INKS LAKE STATE PARK...GRANITE SHOALS...CASTELL...
  BURNET AND BUCHANAN DAM.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

LAT...LON 3056 9889 3056 9818 3093 9796 3092 9891

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 2:30 PM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, Jun 27, 2:30 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
230 PM CDT SUN JUN 27 2004

.DISCUSSION...
ONGOING CONVECTION ASSOCIATED WITH UPPER LEVEL SHORTWAVE SETTING
ALONG A SOUTHWEST TO NORTHEAST AXIS OVER SOUTH CENTRAL TEXAS AND
SLOWING EXITING TO THE NORTHEAST BEHIND MCS WHICH MOVED ACROSS THE
REGION EARLIER.

IN ADDITION TO THIS IS THE VERY MOIST SURFACE AIRMASS AND A UNSTABLE
ATMOSPHERE OVER THE REGION. WITH THE EVENT OF AFTERNOON HEATING IT
IS SAFE TO SAY THAT CONVECTION WILL CONTINUE INTO THE NIGHTTIME
HOURS.

LOOKING AT WV/IR SATELLITE...ANOTHER SHORTWAVE IS MOVING ACROSS
NEW MEXICO TO THE SOUTHEAST AND WILL BE MOVING ACROSS THE NORTHERN
COUNTIES OF THE FORECAST WARNING AREA TONIGHT/MONDAY. THIS
PROGGED BY THE MODELS.

WV SATELLITE ALSO SHOWS A DRY SLOT FROM THE SOUTHWEST. THIS FEATURES
IS ALSO SHOWS UP ON THE VISIBLE SATELLITE WITH CLOUDS BECOMING
SCATTERED OVER THE WESTERN COUNTIES ALONG THE RIO GRANDE PLAINS
REGION.

MODEL GUIDANCE KEEPS THE REGION IN A VERY WET SOLUTION THROUGH
MONDAY LATE/EARLY TUESDAY. AFTER THAT...LOOK FOR AFTERNOON/EVENING
CONVECTION THROUGH THE WEEK. ADD TO THE MIX A SEABREEZE FRONT AND
YOU CONTINUE POPS THROUGH THE WEEK OF 20/30 PERCENT.

THE FLASH FLOOD WATCH WILL EXPIRE AT 6 PM THIS EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              72  89  72  89 /  60  40  40  40
AUSTIN BERGSTROM INTL AIRPORT  71  89  71  89 /  60  40  40  40
DEL RIO INTL AIRPORT           73  93  74  93 /  20  30  30  40
SAN ANTONIO INTL AIRPORT       72  90  73  90 /  60  30  30  40

&&

.EWX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH FOR THE EASTERN
HALF OF SOUTH CENTRAL TEXAS UNTIL 6PM THIS EVENING.

&&
Hazardous weather outlook, Jun 27, 5:16 AM CDT, 10 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
516 AM CDT SUN JUN 27 2004

TXZ171>173-183>194-202>209-217>225-228-281015-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
516 AM CDT SUN JUN 27 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...
AN UPPER LEVEL TROUGH OF LOW PRESSURE AND MOIST AIR FROM THE GULF OF
MEXICO WILL RESULT IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
ACROSS THE EASTERN SECTIONS OF SOUTH CENTRAL TEXAS TODAY.  LOCALLY
HEAVY RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN A COUPLE
HOURS.  A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 6 PM CDT FOR
THE EASTERN HALF OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Local storm report, Jun 27, 10:41 AM CDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1041 AM CDT SUN JUN 27 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1034 AM     FLASH FLOOD      SAN ANTONIO             29.46N 98.51W
06/27/2004                   BEXAR              TX   LAW ENFORCEMENT

            AUSTIN HIGHWAY AT CORINNE CLOSED.

1034 AM     FLASH FLOOD      SAN ANTONIO             29.46N 98.51W
06/27/2004                   BEXAR              TX   LAW ENFORCEMENT

            AUSTIN HIGHWAY AT IRA LEE CLOSED.

0949 AM     FLASH FLOOD      SAN ANTONIO             29.46N 98.51W
06/27/2004                   BEXAR              TX   LAW ENFORCEMENT

            VANDIVER RD NORTH AT DEVONSHIRE CLOSED.

&&

DC
Local storm report, Jun 27, 11:45 AM CDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1145 AM CDT SUN JUN 27 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1113 AM     TSTM WND GST     AUSTIN                  30.31N 97.75W
06/27/2004  58 MPH           TRAVIS             TX   BROADCAST MEDIA

            AUSTIN BERGSTORM ASOS

&&

DC
Local storm report, Jun 27, 12:07 PM CDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT...COR
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1207 PM CDT SUN JUN 27 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1113 AM     TSTM WND GST     AUSTIN                  30.31N 97.75W
06/27/2004  58 MPH           TRAVIS             TX   BROADCAST MEDIA

            AUSTIN BERGSTROM ASOS

&&

DC
Local storm report, Jun 27, 1:48 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
148 PM CDT SUN JUN 27 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1215 PM     FLASH FLOOD      NEW BRAUNFELS           29.70N 98.12W
06/27/2004                   COMAL              TX   LAW ENFORCEMENT

            FM 482 AT RAILROAD TRACKS CLOSED.

&&

DC

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 9:42 AM CDTFlash Flood WarningEWXBastrop, Caldwell2 hr
Jun 27, 10:23 AM CDTFlash Flood WarningEWXComal, Hays2 hr
Jun 27, 10:46 AM CDTFlash Flood WarningEWXLee119 min
Jun 27, 11:45 AM CDTFlash Flood WarningEWXTravis, Williamson90 min
Jun 27, 1:30 PM CDTFlash Flood WarningEWXHays, Travis, Williamson2 hr
Jun 27, 3:11 PM CDTFlash Flood WarningEWXBlanco, Gillespie3 hr
Jun 27, 3:49 PM CDTFlash Flood WarningEWXFayette3 hr
Jun 27, 4:09 PM CDTFlash Flood WarningEWXReal3 hr
Jun 27, 5:10 PM CDTFlash Flood WarningEWXKerr3 hr
Jun 27, 5:22 PM CDTFlash Flood WarningEWXGillespie3 hr
Jun 27, 6:13 PM CDTFlash Flood WarningEWXLee3 hr
Jun 27, 6:19 PM CDTFlash Flood WarningEWXBlanco, Gillespie, Kendall3 hr

Nearby

Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.